Mississippi, 2006Damaging Wind in Mississippi, August 21, 2006
August 21, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 2:30 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 21, 2:30 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT MON AUG 21 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TEMPERATURES NEARED
THE CENTURY MARK AT MANY LOCATIONS AGAIN THIS AFTERNOON BUT WERE
KNOCKED DOWN INTO THE 70S BY THUNDERSTORMS IN OUR NORTHEAST COUNTIES.
WATER VAPOR IMAGERY/RUC ANALYSIS SHOWED A WEAKENING SHORTWAVE THAT
MOVED INTO NORTHERN MISSISSIPPI AND COMBINED WITH THE STALLED
FRONTAL BOUNDARY AND DAYTIME HEATING TO SET OFF SCATTERED STRONG TO
SEVERE THUNDERSTORMS GENERALLY EAST OF I-55 AND NORTH OF I-20. THIS
ACTIVITY WILL DRIFT SOUTH INTO THE CENTRAL PORTIONS OF THE CWA THIS
EVENING. SWIFT EASTERLY FLOW AND THE GULF SEA BREEZE HAS TRIGGERED
SHOWERS AND THUNDERSTORMS IN SOUTHERN MISSISSIPPI. THIS ACTIVITY HAS
BEEN SOUTH OF OUR CWA SO FAR BUT MAY SHIFT NORTH THIS EVENING ACROSS
OUR SOUTHERN TIER COUNTIES. THE CONVECTIVE ACTIVITY WILL LIKELY
WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT WL KEEP POPS IN
OVERNIGHT AS THE BOUNDARY DROPPING SOUTH MAY SET OFF ADDITIONAL
ACTIVITY. THE 12Z MAV MOS WAS QUITE A BIT HIGHER ON POPS THAN THE
00Z MAV AND THE ENSEMBLE MOS BUT HAVE GONE WITH THE CATEGORICAL POPS
ALONG I-20 BASED ON CURRENT RADAR TRENDS. GUIDANCE WAS MUCH COOLER
IN OUR NORTHERN COUNTIES FOR TUESDAY HIGHS AS WELL. CONSIDERING
LITTLE CHANGE IN THE 925MB AND 850MB TEMPS FOR TUESDAY DESPITE THE
INCREASED CLOUD COVER...MOST SITES WILL REACH THE 90S SO HAVE GONE A
COUPLE DEGREES WARMER THAN GUIDANCE THERE. THE NAM MOVES THE
BOUNDARY INTO OUR SOUTHERN ZONES A LITTLE TOO FAST TUESDAY SO HAVE
LEANED TOWARD LATEST MAV POPS TUESDAY WITH THE QUASI-STATIONARY
BOUNDARY AROUND THE I-20 CORRIDOR THROUGH TUESDAY EVENING. DRIER AIR
SHOULD MOVE INTO OUR NORTHERN ZONES TUESDAY BUT WL CONTINUE POPS
INTO TUESDAY EVENING SOUTH OF I-20. /22/
.LONG TERM...WEDNESDAY THROUGH MONDAY...NOT A WHOLE LOT HAS CHANGED
THROUGH THE LONG TERM PORTION OF THE FORECAST. THE WEAK SURFACE
BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE FORECAST
AREA...GENERALLY ACROSS THE INTERSTATE 20 CORRIDOR...THROUGH FRIDAY
WHEN IT BASICALLY WASHES OUT. EACH DAY...CONVECTIVE INITIATION WILL
OCCUR MAINLY ALONG THE BOUNDARY...AS IT PROVIDES SOME ADDED
LIFT...AND IN AREAS SOUTHWARD OUT AHEAD OF IT...DURING THE HEAT OF
THE AFTERNOON WHERE MOISTURE AND INSTABILITY REMAINS THE GREATEST.
GUIDANCE DOES A DECENT JOB AT SHOWING THESE AREAS OF GREATEST POPS
BEING IN THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA THROUGH MUCH
OF THE WEEK. I DID TWEAK A FEW SITES...ESPECIALLY ACROSS THE DELTA
ON WEDNESDAY WHERE I DECREASED POPS BUT STILL KEPT IN A SLIGHT
CHANCE IN THE NORTH. MODELS ARE SHOWING THE BOUNDARY WELL SOUTH OF
THAT AREA...WITH SOME DRIER AIR PUSHING SOUTHWARD. OTHER THAN
THAT...I MADE NO MAJOR CHANGES TO POPS THROUGH THE REMAINDER OF THE
FORECAST.
BY THE WEEKEND...THE UPPER RIDGE WILL BUILD BACK IN OVER THE LOWER
MISSISSIPPI RIVER VALLEY...BUT QUICKLY FLATTEN OUT AS AN UPPER LEVEL
TROUGH SWINGS NORTH OF THE REGION THROUGH THE MIDDLE AND UPPER
MISSISSIPPI VALLEY. THIS WILL TRY AND PUSH ANOTHER SURFACE BOUNDARY
TOWARDS THE REGION...BUT CURRENTLY IT APPEARS THAT ITLL STALL TO
THE NORTHWEST OF THE FORECAST AREA. IN THE MEANTIME...THIS WILL
ALLOW PLENTY OF MOISTURE TO RETURN ACROSS THE ENTIRE REGION.
AS FAR AS TEMPERATURES ARE CONCERNED...I DID TWEAK A COUPLE OF SITES
UP A DEGREE OR TWO FOR HIGHS ON WEDNESDAY TO GET THEM INTO THE LOWER
90S. OTHER THAN THAT...I STAYED CLOSE TO GUIDANCE WHICH KEPT HIGHS
GENERALLY IN THE MID 90S THROUGH THE REMAINDER OF THE FORECAST. /19/
&&
.AVIATION...NUMEROUS THUNDERSTORMS EXPECTED THIS EVENING MAINLY EAST
OF I-55 AS A WEAK FRONTAL BOUNDARY DROPS INTO THE AREA. THE GREATEST
COVERAGE TUESDAY WILL BE ALONG AND SOUTH OF I-20. OUTSIDE OF
THUNDERSTORM AREAS VFR CONDITIONS WILL PREVAIL UNTIL 9Z TUE.
WIDESPREAD MVFR CONDITIONS ARE EXPECTED BETWEEN 9Z-14Z TUE WITH
BRIEF PERIODS OF IFR CONDITIONS IN THE EAST. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 92 71 92 / 79 52 30 44
MERIDIAN 72 90 70 92 / 86 52 21 38
VICKSBURG 74 92 71 92 / 69 52 36 45
HATTIESBURG 73 92 71 93 / 50 50 28 40
NATCHEZ 74 91 73 90 / 41 53 43 50
GREENVILLE 71 90 69 91 / 53 48 24 22
GREENWOOD 71 90 69 92 / 60 44 21 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM/AVIATION:22
LONG TERM:19
Hazardous weather outlook, Aug 21, 2:23 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON AUG 21 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
222023-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
323 PM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND TUESDAY...
...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF
40 TO 50 MPH ARE POSSIBLE THIS EVENING MAINLY ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR AND AGAIN TUESDAY AFTERNOON ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR.
A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO THE NORTHERN
PORTIONS OF THE FORECAST AREA THIS EVENING AND SETTLE INTO THE
INTERSTATE TWENTY CORRIDOR BY TUESDAY MORNING. ISOLATED TO
SCATTERED THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL CONTINUE
INTO THIS EVENING ALONG THE HIGHWAY 82 CORRIDOR AND MOVE TO THE
SOUTH INTO THE CENTRAL PORTIONS OF THE OUTLOOK AREA THIS EVENING.
ON TUESDAY... ADDITIONAL STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE SOUTH ACROSS THE SOUTHERN HALF OF THE OUTLOOK
AREA. ANY THUNDERSTORM THAT DEVELOPS MAY PRODUCE FREQUENT
LIGHTNING...BRIEF HEAVY DOWNPOURS AND WIND GUSTS OF 40 TO 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 21, 1:26 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
08/21/2006 M58.00 MPH LOWNDES MS ASOS
0130 PM HAIL COLUMBUS 33.51N 88.40W
08/21/2006 E0.50 INCH LOWNDES MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR COLUMBUS.
0150 PM TSTM WND DMG N LOUISVILLE 33.12N 89.05W
08/21/2006 WINSTON MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN NORTH OF LOUISVILLE.
0150 PM HAIL N LOUISVILLE 33.12N 89.05W
08/21/2006 E0.88 INCH WINSTON MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED NORTH OF LOUISVILLE. HAIL WAS
OCCURRING BETWEEN 150 AND 157 PM.
&&
ECTLocal storm report, Aug 21, 1:48 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG N COLUMBUS 33.51N 88.40W
08/21/2006 LOWNDES MS EMERGENCY MNGR
2 TREES WERE BLOWN DOWN ON ROBINSON ROAD AND NORTH RIDGE
ROAD IN NORTH COLUMBUS.
&&
ECTLocal storm report, Aug 21, 2:33 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT MON AUG 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL W CARTHAGE 32.74N 89.53W
08/21/2006 E1.00 INCH LEAKE MS EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED WEST OF CARTHAGE.
0315 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
08/21/2006 LEAKE MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON HIGHWAY 16 IN CARTHAGE.
&&
ECTThunderstorm Wind, Scott
- When
- August 21, 2:55 PM CST
- Where
- Scott County, 2 mi W of Ludlow
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.567, -89.750
A few trees were blown down around Ludlow. Two were down across River Bend Road and another tree was down on a house off Lee Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2006$9,000 · 61 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533034.